Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Burlington, VT

July 3, 20115 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 3, 2011, 9:29 PM EDT for 5 counties in Vermont. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 9:29 PM EDT (01:29 UTC)
Expired
Jul 3, 2011, 10:30 PM EDT
In force
61 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Caledonia County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 67 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 1.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS51 KBTV 040129
SVRBTV
VTC005-009-011-015-019-040230-
/O.NEW.KBTV.SV.W.0059.110704T0129Z-110704T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
929 PM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
  NORTHEASTERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
  NORTHERN ORLEANS COUNTY IN NORTHEAST VERMONT...
  WEST CENTRAL ESSEX COUNTY IN NORTHEAST VERMONT...
  NORTHEASTERN FRANKLIN COUNTY IN NORTHWEST VERMONT...

* UNTIL 1030 PM EDT.

* AT 924 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM EAST RICHFORD TO EXIT 22 I89...AND WERE MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORTH TROY...LAKE CARMI STATE PARK...NEWPORT CENTER...MONTGOMERY...
  WESTFIELD...COVENTRY...BROWNINGTON CENTER...ORLEANS...WESTMORE...
  BARTON...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4472 7182 4472 7254 4501 7317 4502 7309
      4502 7244
TIME...MOT...LOC 0129Z 303DEG 23KT 4501 7255 4500 7302

$$

SLW
3 follow-up statements
972 
WWUS51 KBTV 040146
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
946 PM EDT SUN JUL 3 2011

VTC005-009-011-015-019-040230-
/O.CON.KBTV.SV.W.0059.000000T0000Z-110704T0230Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-ESSEX VT-FRANKLIN VT-
946 PM EDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WEST CENTRAL ESSEX...NORTHERN ORLEANS AND NORTHEASTERN CALEDONIA
COUNTIES IN NORTHEAST VERMONT...AND NORTHEASTERN FRANKLIN AND
NORTHEASTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT...

AT 942 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM JAY TO FRANKLIN...AND
WERE MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NEWPORT CENTER...ENOSBURG CENTER...SOUTH NEWPORT...WESTFIELD...EAST
  BROWNINGTON...BELVIDERE CORNERS...WESTMORE...BARTON...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.

&&

LAT...LON 4472 7182 4472 7254 4501 7317 4502 7309
      4502 7244
TIME...MOT...LOC 0146Z 303DEG 23KT 4495 7242 4494 7289

$$

SLW
315 
WWUS51 KBTV 040208
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1008 PM EDT SUN JUL 3 2011

VTC009-040217-
/O.CAN.KBTV.SV.W.0059.000000T0000Z-110704T0230Z/
ESSEX VT-
1008 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ESSEX COUNTY IN
NORTHEAST VERMONT IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4489 7221 4472 7191 4472 7254 4488 7288
TIME...MOT...LOC 0207Z 308DEG 27KT 4483 7223 4482 7270

$$

VTC005-011-015-019-040230-
/O.CON.KBTV.SV.W.0059.000000T0000Z-110704T0230Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-FRANKLIN VT-
1008 PM EDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL ORLEANS AND NORTH CENTRAL CALEDONIA COUNTIES IN NORTHEAST
VERMONT...AND EAST CENTRAL FRANKLIN AND NORTHEASTERN LAMOILLE
COUNTIES IN NORTHWEST VERMONT...

AT 1000 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM COVENTRY TO EAST
ENOSBURG...AND WERE MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  EVANSVILLE...WESTMORE...LOWELL...BELVEDERE CORNERS

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING AS WELL AS HEAVY RAINFALL.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4489 7221 4472 7191 4472 7254 4488 7288
TIME...MOT...LOC 0207Z 308DEG 27KT 4483 7223 4482 7270

$$

SLW
415 
WWUS51 KBTV 040228
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1028 PM EDT SUN JUL 3 2011

VTC005-011-015-019-040235-
/O.EXP.KBTV.SV.W.0059.000000T0000Z-110704T0230Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-FRANKLIN VT-
1028 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORLEANS AND NORTH
CENTRAL CALEDONIA COUNTIES IN NORTHEAST VERMONT...AND EAST CENTRAL
FRANKLIN AND NORTHEASTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT WILL
EXPIRE AT 1030 PM EDT...

AT 1025 PM...THE LINE OF THUNDERSTORMS WAS FROM BELVEDERE CORNERS 
TO WESTMORE...MOVING SOUTHEAST AT 30 MPH. THESE STORMS WERE BEGINNING
TO DIMINISH BUT ARE STILL CAPABLE OF PRODUCING WIND GUSTS IN EXCESS 
OF 40 MPH AS WELL AS DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL.

THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM 
WARNING TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4489 7221 4472 7191 4472 7254 4488 7288
TIME...MOT...LOC 0225Z 308DEG 27KT 4475 7208 4474 7255

$$
SLW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:57 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 3, 8:57 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
857 PM EDT SUN JUL 3 2011

.SYNOPSIS...
ISOLATED RAIN SHOWERS...SOME WITH HEAVY RAIN...WILL CONTINUE
THROUGH THIS EVENING. QUIET AND DRY WEATHER WILL RETURN OVERNIGHT
AND CONTINUE THROUGH THE FIRST HALF OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 855 PM EDT SUNDAY...SEVERAL BNDRYS HAVE APPARENTLY MERGED
JUST N OF VT/CNDN BDR AND IT LOOKS LIKE NUMEROUS TSRA WILL ENTER
VT NRN BDR BETWEEN 9 AND 10 PM. ATTM...STL LOOKING AT BLO SVR
LIMITS BUT WILL MONITOR TRENDS.

730 PM DISCUSSION...A LONE TSRA MVG ACRS ADDISON CTY
OTHERWISE LOOKING GOOD FOR THE NEXT FEW HOURS. THERE ARE STILL
SOME CONCERNS INCLUDING TSRA COMPLEX IN SRN QUEBEC THAT HAS A
TRAJECTORY FOR NE VT ARD 10 PM BUT SFC CAPES 1500-2500 J/KG ACRS
ST LWRNC VLY AND CANADIAN BDR SHOULD BE DIMINISHING.

ALTHOUGH IT LOOKS CLR FOR CHMPL VLY...WL MONITOR FOR PSBL BNDRY
ASSOCIATED WITH THESE TSRA OTHERWISE A LARGE PORTION OF FA IN GOOD
SHAPE FOR FIREWORKS.

PREVIOUS DISCUSSION...ISOLATED SHOWERS CURRENTLY MOVING
ACROSS NORTHERN NEW YORK AND INTO VERMONT WILL CONTINUE THROUGH
THIS EVENING. AFTER SUNSET ACTIVITY WILL DIE DOWN DUE TO LACK OF
DAYTIME HEATING. AREAL COVERAGE/INTENSITY WILL BE LIMITED.
BOUNDARY LAYER MOISTURE INCREASES AFTER 06Z...THEREFORE AREAS OF
FOG WILL BE POSSIBLE OVERNIGHT...AS TEMPS COOL INTO THE L50S IN
THE COLDER VALLEYS TO L60S IN THE CHAMPLAIN VALLEY.

&&

.SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 400 PM EDT SUNDAY...GENERAL SURFACE HIGH PRESSURE WILL
BUILD INTO THE NORTH COUNTRY FROM MONDAY THROUGH TUESDAY NIGHT. A
WEAK LOW PRESSURE SYSTEM WILL BE TO OUR NORTH IN QUEBEC...BUT
THINK SHOWER ACTIVITY ASSOCIATED WITH THIS LOW SHOULD REMAIN
NORTH OF THE INTERNATIONAL BORDER. TEMPERATURES WILL BE SLIGHTLY
ABOVE NORMAL WITH MAX TEMPS IN THE MID 80S AND LOW TEMPS IN THE
LOWER 60S. A PROGRESSIVE WEST TO NW FLOW ALOFT WILL PREVAIL
ACROSS THE NE CONUS WITH SEVERAL WEAK EMBEDDED 5H VORTS MOVING
ACROSS NNY INTO NORTHERN VT. THESE DISTURBANCES ALOFT WILL HAVE
LIMITED MOISTURE...BUT SOME SFC INSTABILITY. WHILE THE THREAT FOR
A SHOWER/STORM IS NOT HIGH...STILL CAN NOT RULE OUT THE CHANCE
EITHER MONDAY AFTN OR TUES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 230 PM EDT SUNDAY...OVERALL PATTERN REMAINS STATIC THROUGH
THE EXTENDED PERIOD...WITH SUMMERTIME RIDGE OF HIGH PRESSURE OVER
WESTERN US AND FLATTENED TROUGH OVER THE NORTHEAST. LATE
WEDNESDAY INTO THURSDAY A VORT MAX MOVES THROUGH THE WESTERLY
FLOW MAINLY OVER CANADA...BUT HEIGHTS FALL OVER NORTHEAST AND
WEAK SURFACE BOUNDARY SAGS INTO FORECAST AREA. HARD TO CALL IT A
FRONT WITH LITTLE EFFECT ON TEMPS...BUT ENOUGH TO PROVIDE FOCUS
FOR SHOWERS & THUNDERSTORMS. SURFACE HIGH PRESSURE NOSES IN FROM
WEST...AND GENERALLY DRY FCST FOR FRIDAY & SATURDAY. BY SUNDAY
ANOTHER WEAK SHORTWAVE TROUGH TO MOVE THROUGH AND RETURN OF
CHANCE POPS. SEASONAL TEMPS.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY...AS PER SURFACE OBSERVATIONS COLD FRONT STILL
LIES BACK ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK AND QUEBEC.
ISOLATED SHOWERS/THUNDERSTORMS THAT DEVELOPED EARLIER THIS EVENING
ACROSS PARTS OF VERMONT AND NORTHERN NY HAVE DISSIPATED. A BAND OF
THUNDERSTORMS HAS DEVELOPED ALONG THE COLD FRONT NORTHEAST OF
MONTREAL MOVING SOUTHWARD TOWARD THE INTERNATIONAL BORDER...AND
THESE WILL BE MONITORED THIS EVENING. HAVE KEPT VCSH AND CBS IN
THE EARLY PORTION OF THE TAF PERIOD /THROUGH 04Z/ FOR BTV/PBG/MPV
TO ACCOUNT FOR THIS ACTIVITY. THE OTHER CONCERN FOR TONIGHT IS THE
POTENTIAL FOR BR/FG. GIVEN AMPLE LOW LEVEL MOISTURE AND INVERSION
AS SHOWN IN FORECAST SOUNDINGS HAVE KEPT MVFR TO IFR CONDITIONS IN FOR
ALL SITES GENERALLY AFTER 06Z...WITH FG MOST LIKELY ACROSS MPV.
FOR TOMORROW...AREAS OF BR/FG LIFT TO VFR CIGS/VISBYS. STILL COULD
BE A ISOLATED SHOWER OR THUNDERSTORM TOMORROW AFTN BUT NOT
CONFIDENT ENOUGH AT THIS TIME TO MENTION IN THE TAFS.

OUTLOOK 00Z TUESDAY THROUGH FRIDAY...
00Z TUESDAY THROUGH 00Z THURSDAY...MAINLY VFR UNDER HIGH
PRESSURE...WITH POSSIBLE MVFR SHOWERS AND THUNDERSTORMS LATE
WEDNESDAY AFTERNOON AND EVENING.
00Z THURSDAY THROUGH FRIDAY...POSSIBLE MVFR IN SHOWERS/STORMS
THURSDAY...WITH VFR FOR FRIDAY AS HIGH PRESSURE BUILDS BACK IN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NEILES
NEAR TERM...NEILES/SLW
SHORT TERM...NEILES
LONG TERM...HANSON
AVIATION...LOCONTO/MUCCILLI
Hazardous weather outlook, Jul 3, 4:30 AM EDT, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
430 AM EDT SUN JUL 3 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-040830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
430 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL IMPACT THE NORTH COUNTRY FROM THIS
MORNING THROUGH MID AFTERNOON...BEFORE MOVING EAST OF THE AREA BY
LATE THIS AFTERNOON. LOCALIZED HEAVY DOWN POURS...FREQUENT CLOUD
TO GROUND LIGHTNING...AND BRIEF GUSTY WINDS CAN BE ANTICIPATED
WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 5:26 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
526 PM EDT SUN JUL 3 2011

NYZ026-029-087-032230-
NORTHERN ST. LAWRENCE NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHWESTERN ST. LAWRENCE NY-
526 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. LAWRENCE COUNTY...

AT 524 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHIPMAN...MOVING
SOUTHEAST AT 15 MPH.

DANGEROUS LIGHTNING...BRIEF HEAVY RAINFALL AND WIND GUSTS OF 30 TO
40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MADRID AROUND 540 PM EDT...
  MORLEY AROUND 550 PM EDT...
  WEST POTSDAM AROUND 600 PM EDT...
  NORWOOD...AND CANTON AROUND 610 PM EDT...
  POTSDAM AROUND 620 PM EDT...
  HANNAWA FALLS...AND PIERREPONT AROUND 630 PM EDT...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4465 7476 4445 7501 4475 7540 4486 7526
      4488 7522

SLW
Special weather statement, Jul 3, 9:10 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
910 PM EDT SUN JUL 3 2011

VTZ001>004-006-007-016-040215-
CALEDONIA VT-EASTERN FRANKLIN VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT-
ORLEANS VT-WESTERN FRANKLIN VT-
910 PM EDT SUN JUL 3 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...NORTHEASTERN
CALEDONIA...NORTHEASTERN GRAND ISLE...NORTHERN ESSEX...NORTHERN
LAMOILLE AND ORLEANS COUNTIES...

AT 900 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARNSTON TO MANSONVILLE TO FRELIGHSBURG TO CLARENCEVILLE IN SOUTHERN
QUEBEC ABOUT 5 TO 15 MILES NORTH OF THE VERMONT BORDER...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS AS WELL AS DANGEROUS LIGHTNING AND VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST BERKSHIRE...STEVENS MILLS...HIGHGATE CENTER...NORTON...
AVERILL...WARREN GORE...ENOSBURG CENTER...AVERYS GORE AND FAIRFIELD.

IF STORMS THREATEN...SEEL SHELTER INSIDE AN ENCLOSED BUILDING OR
VEHICLE UNTIL THE STORMS HAVE PASSED.

LAT...LON 4489 7150 4475 7162 4470 7160 4467 7183
      4469 7232 4466 7278 4502 7330 4502 7169

SLW

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:10 PM EDTSpecial Weather StatementBTVEssex, Franklin, Orleans65 min
Jul 3, 10:40 PM EDTSpecial Weather StatementBTVCaledonia, Lamoille, Washington65 min
Jul 3, 10:44 PM EDTSpecial Weather StatementBTVFranklin61 min
Jul 4, 12:22 AM EDTSpecial Weather StatementBTVAddison, Chittenden53 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.